Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 23, 2007, 8:28 PM EDT for Clarion County, Jefferson County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 8:28 PM EDT (00:28 UTC)
- Expired
- Apr 23, 2007, 9:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Clarion County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 105 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:48 PM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 23, 2:48 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 248 PM EDT MON APR 23 2007 .SHORT TERM /TONIGHT THROUGH TUESDAY/... COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT AND INTO NORTHERN WEST VIRGINIA BY 12Z TUESDAY. STILL PLAN TO GO WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS TONIGHT AHEAD OF AND ALONG FRONT...THEN CHANCE POPS FOR SHOWERS LATE TONIGHT AND TUESDAY IN FAR SOUTHEAST ZONES. TEMPERATURES ARE CLOSE TO ETA MOS GUIDANCE VALUES. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AN UNSETTLED PERIOD IN STORE THROUGH THE LONG TERM. SURFACE BOUNDARY WILL PERSIST ALONG PA/WV LINE FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. THIS BOUNDARY WILL BE GENERAL PATH OF A SERIES OF DISTURBANCES. LOW PRESSURE WILL LIFT NORTHEAST ACROSS OHIO VALLEY ON THURSDAY INTO THURSDAY NIGHT. A WEAK HIGH PRESSURE RIDGE WILL PUSH NORTHEAST INTO THE REGION INTO SATURDAY NIGHT...QUICKLY FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM BY SUNDAY NIGHT. && .AVIATION /TONIGHT AND TUESDAY/... COLD FRONT WILL PUSH SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY REGION TONIGHT AND INTO CENTRAL WEST VIRGINIA BY TUESDAY AFTERNOON. EXPECT INITIAL LINE OF SHOWERS TO CROSS WESTERN PA AND NORTHERN WV DURING THE REMAINDER OF THIS AFTERNOON. ADDITIONAL LINES OF SHOWERS AND SCATTERED THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG AND AHEAD OF FRONTAL BOUNDARY AND IT MOVES ACROSS THE REGION TONIGHT. STRONG SOUTHWEST SURFACE WINDS WILL GUST TO AROUND 30 KT THROUGH THIS EVENING...THEN BECOME NORTHWEST AROUND 12 KT LATER TONIGHT WITH OCCASIONAL GUSTS TO AROUND 20 KT. EXPECT SCATTERED TO BROKEN CLOUDS AROUND 4000 FEET THROUGH THE EVENING WITH CONDITIONS OCCASIONALLY LOWERING TO MVFR CEILING AND VISIBILITY IN SHOWERS AND THUNDERSTORMS. LATER TONIGHT AND TUESDAY MORNING...CEILINGS AROUND 3000 FEET ARE FORECAST. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 31/14
Hazardous weather outlook, Apr 23, 3:35 AM EDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 335 AM EDT MON APR 23 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-240745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 335 AM EDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 23, 6:53 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 653 PM EDT MON APR 23 2007 PAZ007-008-232345- MERCER PA-VENANGO PA- 653 PM EDT MON APR 23 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO AND MERCER... AT 639 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS MOVING ACROSS TRUMBULL AND ASHTABULA COUNTIES IN OHIO. THESE STORMS WILL MOVE ACROSS VENANGO AND MERCER COUNTIES IN NORTHWEST PENNSYLVANIA BETWEEN 7 PM AND 8 PM. THE STORMS MAY BE ACCOMPANIED BY DANGEROUS LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL. THE STORMS ARE MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FREDONIA...HERMITAGE...KENNERDELL...MAURICE K GODDARD STATE PARK... MERCER...OIL CITY...POLK...SENECA...STONEBORO AND SUGARCREEK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Apr 23, 7:34 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
734 PM EDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 6 S GREENVILLE 41.32N 80.38W
04/23/2007 MERCER PA EMERGENCY MNGR
NUMEROUS TREES DOWN. SHINGLES BLOWN OFF OF ROOF. ALL NEAR
LAKE PYMATUNING.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:14 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 31 min |
| Apr 23, 8:29 PM EDT | Tornado Warning | PBZ | Butler | 20 min |
| Apr 23, 8:34 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 56 min |
| Apr 23, 8:14 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 61 min |
| Apr 23, 8:41 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 44 min |
| Apr 23, 11:27 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.